Toggle Main Menu Toggle Search

Open Access padlockePrints

Approximation in non-product form finite capacity queue systems

Lookup NU author(s): Dr Nigel Thomas

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

In this paper a class of finite length Markovian queueing models is studied that, in general, does not exhibit a product form solution. Good approximations can be derived for the marginal queue size distributions in this case, and hence measures such as the average response time can be calculated. However, because no product form exists, expressions for the joint queue size distribution are much more costly to derive, hence many performance measures of interest cannot be easily computed. An approximation for the joint queue size distributions is explored here, which improves on a naive product form assumption by considering various boundary cases. The approximations are explored numerically by example. © 2006 Elsevier Ltd. All rights reserved.


Publication metadata

Author(s): Thomas N

Publication type: Article

Publication status: Published

Journal: Future Generation Computer Systems

Year: 2006

Volume: 22

Issue: 7

Pages: 820-827

ISSN (print): 0167-739X

ISSN (electronic): 1872-7115

Publisher: Elsevier BV

URL: http://dx.doi.org/10.1016/j.future.2006.02.005

DOI: 10.1016/j.future.2006.02.005


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share